Alert archive / Colorado / Tornado Warnings in 2009
Tornado Warning 75, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Aug 10, 2009, 3:33 AM MDT for Lincoln County, Colorado. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2009, 3:33 AM MDT (09:33 UTC)
- Expired
- Aug 10, 2009, 4:00 AM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:35 AM MDT | HAIL 1.75 | Limon, CO | |
| Aug 10, 3:59 AM MDT | HAIL 1.75 | Hugo, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 1:49 AM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2871 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 100933 TORBOU COC073-101000- /O.NEW.KBOU.TO.W.0075.090810T0933Z-090810T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 333 AM MDT MON AUG 10 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 400 AM MDT * AT 334 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON... HUGO AND GENOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3929 10342 3909 10341 3910 10371 3929 10370 TIME...MOT...LOC 0934Z 251DEG 18KT 3921 10364 $$
2 follow-up statements
000 WWUS55 KBOU 100941 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 341 AM MDT MON AUG 10 2009 COC073-101000- /O.CON.KBOU.TO.W.0075.000000T0000Z-090810T1000Z/ LINCOLN CO- 341 AM MDT MON AUG 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM MDT FOR CENTRAL LINCOLN COUNTY... AT 341 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING EAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON...HUGO AND GENOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3929 10342 3909 10341 3910 10371 3929 10370 TIME...MOT...LOC 0941Z 169DEG 24KT 3922 10360 $$
000 WWUS55 KBOU 100948 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 348 AM MDT MON AUG 10 2009 COC073-101000- /O.CON.KBOU.TO.W.0075.000000T0000Z-090810T1000Z/ LINCOLN CO- 348 AM MDT MON AUG 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM MDT FOR CENTRAL LINCOLN COUNTY... AT 348 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 5 MILES WEST OF HUGO...OR 11 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON...HUGO AND GENOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3929 10342 3909 10341 3910 10371 3929 10370 TIME...MOT...LOC 0948Z 169DEG 24KT 3915 10356 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Aug 10, 3:06 AM MDT, 27 minutes earlier.
Area forecast discussion, Aug 10, 3:06 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 306 AM MDT MON AUG 10 2009 .SHORT TERM...TOO BUSY WITH SVR WX TO SAY MUCH. AREA OF QG ASCENT IS NOW MOVING ACROSS AREA AND COMBINED WITH WAA PTRN IS CAUSING TSTMS OVER THE PLAINS EARLY THIS MORNING. THIS QG ASCENT IS FCST TO MOVE OUT OF THE AREA LATER THIS MORNING. ANOTHER SHOT OF WEAK MINOR QG ASCENT MAY AFFECT AREA BY LATE AFTN OR EVENING WHICH COULD HELP TRIGGER MORE STORMS MAINLY OVER THE PLAINS. LOW LEVEL MPISTURE IS FCST TO MIX OUT SOME ALONG THE FNT RANGE WITH BEST CAPES FURTHER EAST OVER THE PLAINS. MID LVL FLOW IS STILL FCST TO BE IN THE 30-35 KT RANGE BY AFTN WITH FAIRLY COOL MID LVL TEMPS SO MAY SEE A FEW SVR STORMS OVER THE PLAINS. TSTMS SHOULD END IN THE EARLY EVENING HOURS AS CAN SEE NOTHING TO KEEP THEM GOING WELL AFTER MIDNIGHT LIKE THE PAST TWO NIGHTS. .LONG TERM...MODELS HAVE THE UPPER RIDGE AXIS BUILDING BACK ACROSS COLORADO FROM THE SOUTH ON TUESDAY. THIS UPPER RIDGE AXIS STAYS OVER COLORADO INTO THE EXTENDED PERIODS. THE FLOW ALOFT IS NORTHWESTERLY FOR THE FORECAST AREA ON TUESDAY. FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...IT IS ZONAL. THE SYNOPTIC SCALE ENERGY IS BENIGN THROUGH THE PERIODS. THE BOUNDARY LAYER FLOW IS MAINLY SOUTH-SOUTHEASTERLY FOR THE PLAINS THROUGH THE PERIODS. FOR MOISTURE...BOTH MODELS SHOW DECENT AMOUNTS FOR TUESDAY...LESS ON WEDNESDAY. PRECIPITABLE WATER VALUES ARE IN THE 0.60 TO 1.00 INCH RANGE LATE DAY TUESDAY...THEN THE 0.40 TO 0.75 INCH RANGE LATE WEDNESDAY...BUT CONSIDERABLY HIGHER OVER THE EASTERN BORDER. BOUNDARY LAYER DEW POINTS ARE PROGGED IN THE LOWER 40S TO LOWER 50S F FOR LATE DAY TUESDAY. ON WEDNESDAY...THE WESTERN PLAINS AND FOOTHILLS HAVE 30S F DEW POINTS...WITH MID 40S TO MID 50S F OVER THE EASTERN PLAINS ZONES. THERE IS A THETA-E AXIS OVER MOST OF THE PLAINS LATE DAY TUESDAY...THEN IT MOVES FURTHER EASTWARD TO NEAR THE EASTERN BORDER BY LATE DAY WEDNESDAY. LAPSE RATE FIELDS SHOW A WEAK MID LEVEL CAP IN PLACE LATE DAY TUESDAY...AND LESS OF ONE FOR LATE DAY WEDNESDAY. THERE IS SOME CAPE OVER THE FOOTHILLS AND PLAINS LATE DAY TUESDAY...WITH THE HIGHEST VALUES OVER THE SOUTHERN FOOTHILLS AND PALMER RIDGE. FOR WEDNESDAY...THERE IS A LITTLE CAPE OVER THE WESTERN PLAINS AND FOOTHILLS...WITH MORE OVER THE EASTERN HALF OF THE PLAINS. THE MODELS HAVE A TAD OF MEASURABLE RAINFALL OVER THE EASTERN HALF OF THE PLAINS LATE DAY TUESDAY...AND NONE ON EITHER MODEL FOR LATE DAY WEDNESDAY. FOR POPS...WILL GO WITH 10%-20% FOR LATE DAY TUESDAY...EXCEPT 0%S FOR THE FAR WESTERN FORECAST AREA. POPS WILL BE 0%-10%S FOR LATE DAY WEDNESDAY...WITH THE EXCEPTION OF 20%S OVER THE EASTERN BORDER AREAS WHERE THE MOISTURE IS BEST. FOR TEMPERATURES...TUESDAYS HIGHS ARE 1.0-2.5 C WARMER THAN TODAYS. WEDNESDAYS READINGS WARM UP ANOTHER 2-3 C FROM TUESDAYS HIGHS. FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY...THE UPPER RIDGE FLATTENS OUT BY FRIDAY AND THE FLOW ALOFT BECOMES SOUTHWESTERLY AS AN UPPER TROUGH IS ADVERTISED TO OUR NORTHWEST AND NORTH THROUGH THE REST OF THE PERIOD. WILL CHANGE LITTLE. && .AVIATION...BEST CHC OF STORMS SHOULD STAY EAST OF AIRPORTS THIS AFTN/EVENING. WINDS WILL BE MAINLY SE THRU THE AFTN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. RPK/RJK
Hazardous weather outlook, Aug 9, 10:33 AM MDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1033 AM MDT SUN AUG 09 2009 COZ030>051-101200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1033 AM MDT SUN AUG 09 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP AFTER 5 PM THIS AFTERNOON NEAR THE FOOTHILLS AND OVER THE PALMER DIVIDE AND THEN SPREAD EASTWARD OVER THE PLAINS TONIGHT. A FEW SEVERE THUNDERSTORMS COULD PRODUCE LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. VERY HEAVY RAIN MAY ALSO OCCUR IN A FEW LOCATIONS AS WELL WITH RAINFALL AMOUNTS UP TO 2 INCHES IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING DURING THE UPCOMING WEEK...WITH SOME STORMS ON THE PLAINS POSSIBLY LINGERING BEYOND MIDNIGHT. ONE OR TWO OF THESE STORMS MAY PRODUCE HAIL AND LOCALLY HEAVY RAINFALL...MORE LIKELY DURING THE OVERNIGHT HOURS. STRONG SOLAR HEATING COUPLED WITH THE PASSAGE OF WEAK UPPER AIR DISTURBANCES WILL PRODUCE THIS DAILY ROUND OF CONVECTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM. COOPER/BAKER
In the hours before
Special weather statement, Aug 9, 10:48 PM MDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1048 PM MDT SUN AUG 9 2009 COZ040-041-045-046-100515- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 1048 PM MDT SUN AUG 9 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY CENTRAL ARAPAHOE COUNTY SOUTH CENTRAL ADAMS COUNTY AT 1048 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF WATKINS...OR 23 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 10 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WATKINS... STRASBURG...MANILA VILLAGE...BYERS...BENNETT AND EASTERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3979 10421 3946 10423 3944 10465 3977 10463 TIME...MOT...LOC 0448Z 228DEG 17KT 3955 10459
Local storm report, Aug 9, 10:55 PM MDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1055 PM MDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 4 NNW AURORA 39.75N 104.85W
08/09/2009 E1.00 INCH ADAMS CO TRAINED SPOTTER
JUNCTION OF 1-70 AND 1-225.
0810 PM HAIL 2 S GOLDEN 39.71N 105.21W
08/09/2009 E0.75 INCH JEFFERSON CO PUBLIC
0640 PM HAIL 8 S HAXTUN 40.53N 102.63W
08/09/2009 M1.75 INCH PHILLIPS CO TRAINED SPOTTER
MARBLE TO GOLFBALL SIZE HAIL COVER THE GROUND.
0630 PM HAIL 14 SW HAXTUN 40.50N 102.82W
08/09/2009 E3.00 INCH LOGAN CO TRAINED SPOTTER
HEAVY RAIN. WINDOWS BROKEN. POULTRY KILLED.
0629 PM HAIL 2 N ST PETERSBURG 40.59N 102.82W
08/09/2009 M1.50 INCH LOGAN CO TRAINED SPOTTER
0624 PM HAIL 6 S FLEMING 40.59N 102.84W
08/09/2009 M1.00 INCH LOGAN CO TRAINED SPOTTER
0614 PM HAIL FLEMING 40.68N 102.84W
08/09/2009 E2.00 INCH LOGAN CO PUBLIC
0612 PM HAIL 3 SW FLEMING 40.65N 102.88W
08/09/2009 M1.75 INCH LOGAN CO CO-OP OBSERVER
0552 PM HAIL ILIFF 40.76N 103.07W
08/09/2009 E1.75 INCH LOGAN CO PUBLIC
0545 PM HAIL ILIFF 40.76N 103.07W
08/09/2009 M1.00 INCH LOGAN CO TRAINED SPOTTER
MARBLE TO QUARTER SIZE HAIL COVERING GROUND.
0545 PM HAIL 10 NE STERLING 40.75N 103.08W
08/09/2009 E1.00 INCH LOGAN CO TRAINED SPOTTER
MOSTLY 1/2 TO 3/4 INCH.
&&
CLBLocal storm report, Aug 9, 11:13 PM MDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1113 PM MDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 20 S BENNETT 39.47N 104.42W
08/09/2009 M1.25 INCH ELBERT CO TRAINED SPOTTER
0854 PM HAIL 4 NNW AURORA 39.75N 104.85W
08/09/2009 E1.00 INCH ADAMS CO TRAINED SPOTTER
JUNCTION OF 1-70 AND 1-225.
0810 PM HAIL 2 S GOLDEN 39.71N 105.21W
08/09/2009 E0.75 INCH JEFFERSON CO PUBLIC
0640 PM HAIL 8 S HAXTUN 40.53N 102.63W
08/09/2009 M1.75 INCH PHILLIPS CO TRAINED SPOTTER
MARBLE TO GOLFBALL SIZE HAIL COVER THE GROUND.
0630 PM HAIL 14 SW HAXTUN 40.50N 102.82W
08/09/2009 E3.00 INCH LOGAN CO TRAINED SPOTTER
HEAVY RAIN. WINDOWS BROKEN. POULTRY KILLED.
0629 PM HAIL 2 N ST PETERSBURG 40.59N 102.82W
08/09/2009 M1.50 INCH LOGAN CO TRAINED SPOTTER
0624 PM HAIL 6 S FLEMING 40.59N 102.84W
08/09/2009 M1.00 INCH LOGAN CO TRAINED SPOTTER
0614 PM HAIL FLEMING 40.68N 102.84W
08/09/2009 E2.00 INCH LOGAN CO PUBLIC
0612 PM HAIL 3 SW FLEMING 40.65N 102.88W
08/09/2009 M1.75 INCH LOGAN CO CO-OP OBSERVER
0552 PM HAIL ILIFF 40.76N 103.07W
08/09/2009 E1.75 INCH LOGAN CO PUBLIC
0545 PM HAIL ILIFF 40.76N 103.07W
08/09/2009 M1.00 INCH LOGAN CO TRAINED SPOTTER
MARBLE TO QUARTER SIZE HAIL COVERING GROUND.
0545 PM HAIL 10 NE STERLING 40.75N 103.08W
08/09/2009 E1.00 INCH LOGAN CO TRAINED SPOTTER
MOSTLY 1/2 TO 3/4 INCH.
&&
CLBLocal storm report, Aug 9, 11:29 PM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1129 PM MDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 20 SSE BENNETT 39.49N 104.28W
08/09/2009 M1.25 INCH ELBERT CO TRAINED SPOTTER
CORRECTED LOCATION.
0854 PM HAIL 4 NNW AURORA 39.75N 104.85W
08/09/2009 E1.00 INCH ADAMS CO TRAINED SPOTTER
JUNCTION OF 1-70 AND 1-225.
0810 PM HAIL 2 S GOLDEN 39.71N 105.21W
08/09/2009 E0.75 INCH JEFFERSON CO PUBLIC
0640 PM HAIL 8 S HAXTUN 40.53N 102.63W
08/09/2009 M1.75 INCH PHILLIPS CO TRAINED SPOTTER
MARBLE TO GOLFBALL SIZE HAIL COVER THE GROUND.
0630 PM HAIL 14 SW HAXTUN 40.50N 102.82W
08/09/2009 E3.00 INCH LOGAN CO TRAINED SPOTTER
HEAVY RAIN. WINDOWS BROKEN. POULTRY KILLED.
0629 PM HAIL 2 N ST PETERSBURG 40.59N 102.82W
08/09/2009 M1.50 INCH LOGAN CO TRAINED SPOTTER
0624 PM HAIL 6 S FLEMING 40.59N 102.84W
08/09/2009 M1.00 INCH LOGAN CO TRAINED SPOTTER
0614 PM HAIL FLEMING 40.68N 102.84W
08/09/2009 E2.00 INCH LOGAN CO PUBLIC
0612 PM HAIL 3 SW FLEMING 40.65N 102.88W
08/09/2009 M1.75 INCH LOGAN CO CO-OP OBSERVER
0552 PM HAIL ILIFF 40.76N 103.07W
08/09/2009 E1.75 INCH LOGAN CO PUBLIC
0545 PM HAIL ILIFF 40.76N 103.07W
08/09/2009 M1.00 INCH LOGAN CO TRAINED SPOTTER
MARBLE TO QUARTER SIZE HAIL COVERING GROUND.
0545 PM HAIL 10 NE STERLING 40.75N 103.08W
08/09/2009 E1.00 INCH LOGAN CO TRAINED SPOTTER
MOSTLY 1/2 TO 3/4 INCH.
&&
CLBSpecial weather statement, Aug 10, 2:38 AM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 238 AM MDT MON AUG 10 2009 COZ041-045-046-049-100900- WASHINGTON COUNTY CO- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 238 AM MDT MON AUG 10 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY NORTH CENTRAL LINCOLN COUNTY NORTHEASTERN ELBERT COUNTY EASTERN ARAPAHOE COUNTY SOUTHEASTERN ADAMS COUNTY AT 236 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS LINE EXTENDED FROM NEAR SHAMROCK TO DEER TRAIL TO WEST OF CEDAR POINT AND WAS MOVING SLOWLY EAST AT 10 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD VALLEY...SHAMROCK...LIMON...LAST CHANCE...DEER TRAIL AND AGATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM MDT MONDAY MORNING FOR NORTHEASTERN COLORADO. && LAT...LON 3993 10350 3920 10361 3921 10416 3993 10398 TIME...MOT...LOC 0836Z 240DEG 15KT 3945 10396
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:14 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 46 min |
| Aug 9, 6:59 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 31 min |
| Aug 9, 7:58 PM MDT | Special Weather Statement | BOU | Jefferson | 32 min |
| Aug 9, 8:21 PM MDT | Special Weather Statement | BOU | Denver | 24 min |
| Aug 9, 8:47 PM MDT | Special Weather Statement | BOU | Denver | 28 min |
| Aug 9, 8:56 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 31 min |
| Aug 9, 10:48 PM MDT | Special Weather Statement | BOU | Arapahoe | 27 min |
| Aug 9, 10:57 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 33 min |
| Aug 9, 11:29 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 46 min |
| Aug 10, 12:47 AM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 28 min |
| Aug 10, 12:52 AM MDT | Severe Thunderstorm Warning | BOU | Washington | 38 min |
| Aug 10, 1:17 AM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 43 min |
| Aug 10, 1:25 AM MDT | Severe Thunderstorm Warning | BOU | Elbert | 35 min |
| Aug 10, 1:44 AM MDT | Severe Thunderstorm Warning | BOU | Elbert | 46 min |
| Aug 10, 1:58 AM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 32 min |
| Aug 10, 2:38 AM MDT | Special Weather Statement | BOU | Elbert | 22 min |
| Aug 10, 2:45 AM MDT | Severe Thunderstorm Warning | BOU | Elbert | 45 min |
| Aug 10, 3:03 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 42 min |
| Aug 10, 3:38 AM MDT | Areal Flood Advisory | BOU | Lincoln | 97 min |
| Aug 10, 4:00 AM MDT | Tornado Warning | BOU | Lincoln | 21 min |
| Aug 10, 4:34 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 41 min |
| Aug 10, 4:21 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 54 min |
| Aug 10, 4:24 PM MDT | Special Weather Statement | BOU | Arapahoe | 36 min |
| Aug 10, 5:25 PM MDT | Special Weather Statement | BOU | Denver | 35 min |
| Aug 10, 5:30 PM MDT | Special Weather Statement | BOU | Elbert | 30 min |
| Aug 10, 5:33 PM MDT | Special Weather Statement | BOU | Weld | 57 min |
Nearby
Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.